MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36235
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k051124 /k163169.The investigation into this event is still being carried out.A follow up report will be submitted with the investigation conclusions.
 
Event or Problem Description
The tech opened up the box and then the sterile packaging for the doctor to pull out the device.When they were ready to prep, pulled out of the holder and noticed that the stent was partially deployed.Another device was used for the procedure.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # k051124 /k163169.This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The zib6-80-14.0-60 device of lot number c1310732 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the physician did not encounter resistance when removing the device from the tray.The red safety tab was still in place.There was no damage noted on the package or anywhere else on the device.On evaluation of the returned device, it was observed that the device was returned without the red safety tab, and with the stent fully deployed.A kink was observed in the flexor, 24.5cm from the white cap.The kink could have occurred during transport, as the device was returned without the original packaging.The distance between the stent stop and the proximal end of the white tip was 9cm.The stent was measured as 6cm in length, and there was no damage noted on the stent.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the device transport, or device handling.This could cause or contribute to the stent partially deploying the packaging.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the product instructions for use.All zib6 (zilver 635 biliary devices) are subject to visual and functional checks.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1310732.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to provide conclusions of this investigation.Initial report details: the tech opened up the box and then the sterile packaging for the doctor to pull out the device.When they were ready to prep, pulled out of the holder and noticed that the stent was partially deployed.Another device was used for the procedure.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6878293
Report Number3001845648-2017-00402
Device Sequence Number819458
Product Code FGE
UDI-Device Identifier10827002362359
UDI-Public(01)10827002362359(17)200104(10)C1310732
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG36235
Device Catalogue NumberZIB6-80-14.0-60
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/24/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1